Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 339, NWS Atlanta, GA

June 26, 2006Bibb County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 26, 2006, 4:03 PM EDT for Bibb County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2006, 4:03 PM EDT (20:03 UTC)
Expired
Jun 26, 2006, 4:30 PM EDT
In force
27 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Bibb County, GA

The radar

The Robins AFB radar (KJGX), 31 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2006-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 865 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2006-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
865 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
508 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 262005
SVRFFC
GAC021-262030-
/O.NEW.KFFC.SV.W.0339.060626T2003Z-060626T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
403 PM EDT MON JUN 26 2006

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BIBB COUNTY IN CENTRAL GEORGIA

* UNTIL 430 PM EDT

* AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
  TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  MACON...RUTLAND...ELBERTA...MOVING EAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CROSS
  KEYS AND DRY BRANCH.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS ACTIVITY. THIS RAIN WILL 
LIKELY CAUSE BRIEF FLOODING OF LOW-LYING AND FLOOD PRONE AREAS IN 
THE MACON METROPOLITAN AREA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3268 8370 3271 8368 3287 8383 3290 8378
      3291 8369 3287 8364 3286 8355 3281 8349
      3271 8360 3266 8360 3266 8363

$$


19
1 follow-up statement
000 
WWUS52 KFFC 262021
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
420 PM EDT MON JUN 26 2006

GAC021-262030-
/O.CON.KFFC.SV.W.0339.000000T0000Z-060626T2030Z/
BIBB GA-
420 PM EDT MON JUN 26 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR BIBB COUNTY...

AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DAMAGING WINDS UP TO 60 MPH ACROSS EASTERN AND SOUTHERN BIBB COUNTY. 
THESE STORMS EXTENDED FROM MACON TO WARNER ROBINS...MOVING EAST AT 
15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DRY
BRANCH.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3268 8370 3271 8368 3287 8383 3290 8378
      3291 8369 3287 8364 3286 8355 3281 8349
      3271 8360 3266 8360 3266 8363

$$


19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:36 PM EDT, 27 minutes earlier.

Area forecast discussion, Jun 26, 3:36 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
336 PM EDT MON JUN 26 2006

.SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT)
MAIN FORECAST ISSUE CONTINUES TO BE HEAVY RAINFALL ASSOCIATED WITH A
TROPICAL WAVE LIFTING NORTH ACROSS THE STATE. THIS FEATURE WILL BEGIN
SHIFTING NORTHEAST AND ACCELERATING OVERNIGHT PUSHING THE BEST
MOISTURE AND LIFT NORTHEAST OF THE FORECAST AREA TUESDAY. SOMEWHAT
DRIER AIR DOES SETTLE INTO THE REGION BEHIND THIS SYSTEM TUESDAY
THROUGH WEDNESDAY NIGHT...BUT WITH A VERY WET GROUND ACROSS THE
FORECAST AREA AND THE FRONT STALLING NEAR OUR SOUTHERN COUNTIES...
SOME ISOLATED TO SCATTERED DIURNAL CONVECTION WOULD NOT BE OUT OF THE
QUESTION. UPPER LEVEL PATTERN OF A BROAD TROUGH IN THE CENTRAL U.S.
PROVIDES NO ASSISTANCE FOR ORGANIZED CONVECTION ACROSS THE STATE...
BUT WITH WEAK SOUTHWEST FLOW ALOFT...IT ALSO LENDS NO INHIBITING
FACTOR EITHER. I WILL FOLLOW MOS TREND FOR NOW WITH PRECIPITATION
ENDING DURING THE DAY TUESDAY...BUT I WILL KEEP SLIGHT CHANCE ALONG
OUR SOUTHERN COUNTIES DURING THE AFTERNOON AND EVENING WEDNESDAY IN
THE VICINITY OF THE OLD SURFACE TROUGH.

.LONG TERM...(THURSDAY THROUGH MONDAY)
LARGE SCALE UPPER LEVEL PATTERN SHIFTING A BIT AS WE HEAD INTO THE
LONG TERM FORECAST PERIOD. CENTRAL U.S. TROUGH SLOWLY SHIFTS EAST AS
A LARGE RIDGE BUILDS OVER THE WESTERN STATES. THIS PUTS THE FORECAST
AREA ON THE BOTTOM EDGE OF A PERSISTENT NORTHWEST FLOW PATTERN. THIS
SHOULD HELP TO MODERATE TEMPERATURES A LITTLE BIT...ESPECIALLY AT
NIGHT WITH THE DRIER AIRMASS IN PLACE. LAST HALF OF THE WEEK LOOKS
MOSTLY DRY AND WARM...WITH RAIN CHANCES CREEPING BACK INTO THE
FORECAST FOR THE WEEKEND. WITH LITTLE FORCING AVAILABLE OUTSIDE OF
DIURNAL HEATING...COVERAGE SHOULD BE SCATTERED AT BEST.

&&

.HYDRO...
I HAVE EXPANDED THE FLOOD WATCH A LITTLE TO INCLUDE SOME COUNTIES ON
THE SOUTH AND WEST OF THE ORIGINAL WATCH DUE TO PERSISTENT BANDS OF
MODERATE TO HEAVY RAIN THAT CONTINUE TO FEED INTO NORTHEAST AND EAST
CENTRAL GEORGIA. THIS AREA SHOULD CONTINUE TO SLOWLY SHIFT NORTH AND
EAST OF THE FORECAST AREA THROUGH THE EARLY MORNING HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         68  87  68  89 /  40  20  10  10
ATHENS          68  87  66  92 /  60  30  10  10
GAINESVILLE     67  86  66  88 /  60  20  10  10
ROME            67  92  63  92 /  40  10  10  10
COLUMBUS        70  93  69  94 /  30  10  10  10
MACON           70  92  68  94 /  50  20  10  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH LATE TONIGHT FOR BANKS...FANNIN...HALL...JACKSON...
LUMPKIN...MADISON...TOWNS...UNION...WHITE.

&&

20
Hazardous weather outlook, Jun 26, 5:05 AM EDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
505 AM EDT MON JUN 26 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-270915-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
505 AM EDT MON JUN 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
NUMEROUS SHOWERS WITH SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS
NORTH AND CENTRAL GEORGIA TODAY AND CONTINUE TONIGHT.

.SYNOPSIS...
A STATIONARY FRONT EXTENDED ALONG THE APPALACHIAN MOUNTAINS FROM
VIRGINIA AND THE WESTERN CAROLINAS THROUGH NORTH GEORGIA INTO
SOUTHEAST ALABAMA. A BROAD AREA OF TROPICAL LOW PRESSURE WILL
CONTINUE OVER SOUTH GEORGIA AND FLORIDA THIS MORNING GRADUALLY
MOVING NORTHEAST ON TUESDAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING
AND SCATTERED HEAVY DOWNPOURS OF RAIN MAY CAUSE TEMPORARY STREET
FLOODING IN SLOW DRAINING AREAS. THE HEAVIER RAIN SHOULD MAINLY BE
IN NORTHEAST AND EAST CENTRAL GEORGIA. THE MOST LIKELY TIME OF THE
THUNDERSTORMS WILL BE FROM NOON TO 8 PM.

.DISCUSSION...
THE AIR MASS WILL BE MODERATELY UNSTABLE THIS AFTERNOON AND EVENING.
CAPES WILL RANGE FROM 300 TO 500...AND LIFTED INDEX VALUES WILL
RANGE FROM MINUS 2 TO MINUS 4. THE PRECIPTABLE WATER INDEX WILL BE
AROUND 2 INCHES FOR THE NEXT 24 HOURS. AFTERNOON HEATING COMBINED
WITH INCREASING LOW LEVEL TROPICAL MOISTURE WILL CAUSE SHOWERS AND
THUNDERSTORMS TO DEVELOP ALONG AND EAST OF THE STATIONARY FRONT
TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY...SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 26, 2:36 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
236 PM EDT MON JUN 26 2006

GAZ061-261915-
236 PM EDT MON JUN 26 2006

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN
IN HANCOCK COUNTY UNTIL 315 PM EDT...

AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JEWELL...MOVING NORTHWEST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING...AND WIND GUSTS TO 40 MPH MPH. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE CULVERTON AND SPARTA.
HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jun 26, 3:17 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
317 PM EDT MON JUN 26 2006

GAZ085-097-262000-
317 PM EDT MON JUN 26 2006

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN
IN EASTERN LAURENS AND JOHNSON COUNTIES UNTIL 400 PM EDT...

AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ALONG THE LAURENS...JOHNSON COUNTY LINE BETWEEN
SCOTT AND BREWTON...MOVING NORTH AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES
ACROSS NORTH ALONG THE LAURENS...JOHNSON COUNTY LINE.  SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE SCOTT...LOVETT...AND
SPANN.  BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jun 26, 3:21 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
321 PM EDT MON JUN 26 2006

GAZ002-003-262000-
321 PM EDT MON JUN 26 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS TO 45 MPH IN WALKER AND CATOOSA COUNTIES
UNTIL 400 PM EDT...

AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM ROSSVILLE TO CEDAR GROVE...MOVING
EAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING...AND WIND GUSTS TO 45 MPH. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE ROSSVILLE...FORT
OGLETHORPE...ROCK SPRING...CEDAR GROVE...GRAYSVILLE...AND RINGGOLD.
BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jun 26, 3:31 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
331 PM EDT MON JUN 26 2006

GAZ097-111-262015-
331 PM EDT MON JUN 26 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN IN WHEELER AND LAURENS COUNTIES UNTIL 415
PM EDT...

AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF DEVELOPING STRONG THUNDERSTORMS FROM 5 MILES SOUTHEAST OF
JORDAN...TO GLENWOOD...TO LOWERY...MOVING NORTH AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING...AND WIND GUSTS TO 45 MPH AS THEY MOVE
NORTH NEAR THE WHEELER...MONTGOMERY AND LAURENS...TREUTLEN COUNTY
LINES. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
JORDAN...GLENWOOD...ALAMO...AND LOWERY.  HEAVY DOWNPOURS MAY CAUSE
PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jun 26, 3:37 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
337 PM EDT MON JUN 26 2006

GAZ071-081-082-262015-
337 PM EDT MON JUN 26 2006

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN...FREQUENT
LIGHTNING...AND WIND GUSTS TO 45 MPH IN CRAWFORD...BIBB AND MONROE
COUNTIES UNTIL 415 PM EDT...

AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM FORSYTH...TO LIZELLA...TO JUST
NORTHWEST OF BYRON...MOVING NORTHEAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING...AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS EASTERN CRAWFORD...BIBB...AND EASTERN MONROE COUNTIES. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
BOLINGBROKE...LIZELLA...MACON...AND SKIPPERTON. HEAVY DOWNPOURS MAY
CAUSE PONDING OF WATER ON ROADWAYS. SOME FLOODING OF LOW-LYING AND
FLOOD PRONE AREAS CAN BE EXPECTED AS THESE STORMS PASS THROUGH THE
MACON AREA.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jun 26, 3:56 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
356 PM EDT MON JUN 26 2006

GAZ076-085-262045-
356 PM EDT MON JUN 26 2006

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN...FREQUENT
LIGHTNING...PEA-SIZED HAIL...AND WIND GUSTS TO 45 MPH IN JOHNSON AND
JEFFERSON COUNTIES UNTIL 445 PM EDT...

AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 7 MILES NORTHWEST OF LOUISVILLE TO
5 MILES WEST OF MEEKS...MOVING EAST AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE LOUISVILLE...BARTOW...WADLEY...
KITE...MEEKS...AND SCOTT. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF
WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 3:34 AM EDTFlood WatchFFCBanks, Fannin, Hall, Jackson, Lumpkin, Madison and 3 more26 hr
Jun 26, 9:55 AM EDTFlash Flood WarningFFCFulton65 min
Jun 26, 4:08 PM EDTSevere Thunderstorm WarningFFCHouston37 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.